MAUDE Adverse Event Report: CORDIS US CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451531H0
Medical Device Problem Codes Crack (1135); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, cracks were noted on the 5f 100 cm sidewinder ii (sim 2) tempo contrast catheter.The procedure was completed using another tempo catheter.There was no reported patient injury.The intended procedure was for carotid artery stenosis.The term ¿cracked¿ refers to the polymer material of the device breaking but not into two or more pieces.The damage, which included many cracks on the surface of the angiographic tube, was noticed when the package was opened, specifically on the body shaft.A picture of the damaged device was provided.The issue was noticed during preparation.The target lesion was carotid artery stenosis with seventy percent (70%) stenosis, no calcification, and no tortuosity.Anomalies were noted when the product was removed from the package.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).The device was not used, so no difficulties, resistance, or unusual force were experienced during the procedure.The tip was not visible on fluoroscopy as the device was not used.The device was returned for evaluation.
 
Additional Manufacturer Narrative
A product history record (phr) review of lot 18110255 revealed no anomalies or non-conformances during the manufacturing and inspection processes that could be associated with the event reported.The device was returned for evaluation; however, the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, cracks were noted on the 5f 100 cm sidewinder ii (sim 2) tempo contrast catheter.The procedure was completed using another tempo catheter.There was no reported patient injury.The intended procedure was for carotid artery stenosis.The term ¿cracked¿ refers to the polymer material of the device breaking but not into two or more pieces.The damage, which included many cracks on the surface of the angiographic tube, was noticed when the package was opened, specifically on the body shaft.A picture of the damaged device was provided.The issue was noticed during preparation.The target lesion was carotid artery stenosis with seventy percent (70%) stenosis, no calcification, and no tortuosity.Anomalies were noted when the product was removed from the package.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).The device was not used, so no difficulties, resistance, or unusual force were experienced during the procedure.The tip was not visible on fluoroscopy as the device was not used.The device was returned for evaluation.A unit of catheter cath tempo 5f sim 2 100cm was received coiled inside of a clear plastic bag and unpacked for evaluation.Inspection showed that the body/shaft was separated 90 cm from the proximal end, with the separated 10 cm distal part returned for analysis.The fusion line was visible on the distal part, indicating the separation was not related to a fusion process issue.Outer and inner diameter measurements were taken near the separation and found within specification.High magnification evaluation revealed evidence of material elongation patterns at the separation borders, consistent with exposure to excessive tensile force, as well as cracks in the region.To assess potential material defects or degradation, ftir analysis was conducted and compared to a cordis-manufactured sample.The spectral comparison showed no significant differences in chemical composition in either the hub or the cracked areas analyzed.A product history record (phr) review of lot 18110255 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported catheter (body/shaft)-cracked was seen during the product evaluation and the malfunction catheter (body/shaft)-separated was also observed.The exact cause of these damages is unknown; however, they may be related to handling factors.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the information available and the phr review, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20608854
Report Number9616099-2024-00359
Device Sequence Number7909882
Product Code DQO
UDI-Device Identifier10705032008587
UDI-Public(01)10705032008587(17)250430(10)18110255
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number451531H0
Device Lot Number18110255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer03/18/2025
08/15/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date03/18/2025
08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown